Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: nardil/maoi

Posted by any name on May 31, 1999, at 19:39:28

In reply to Re: nardil/maoi, posted by John on May 31, 1999, at 8:07:22

> > I have suffered from depression all my life, but 10 years ago, had a complete breakdown. I was put on
> > nardil 60 mg per day, which was then decreased to 45mg per day. It did get me out of my depression, but with the usual side effects ie manic tendencies, putting on weight etc. Last year , I managed to get the dose down to 30 mg per day, and felt great on that for 9 months, but then all the old symptoms started up again. The only way to feel better is to increase the dose up to 60mg for 2 months and then gradually decrease it again. In the past 10 years I have had to do this so many times.... Does anyone else have similar experiences, suggestions, or has anyone done well on nardil and then switched to another medication with better results? I would be really greatful for any feedback. Thanks. Any Name
> Any Name, I have noticed the same tendency with every med I've tried (lots!), except none ever really got me that much better. I notice I actually feel best while titrating up, or down, but not when I'm at a steady dose. "Poop-out" is a similar experience with many. Stop it and restart it to make it work again, or continually up the dose. No one really knows why. Curiously though, there are subtle hints of bipolar in your descriptions, and a mood stabilizer would be worth discussing with your doc. Even in the absence of a bipolar diagnosis, mood stabilizers seem to help a lot of meds work better and keep them working. I'm the opposite of you, I've tried all the others with disappointment and am now looking at the MAOIs as my next step. When all else fails, they go to the MAOIs. You're already there. I don't know how it would be trying other meds after MAOIs. As you know, it is a unique experience for all of us, with no clear roadmaps. You're not alone. John.

Dear John,
Thanks for your message. It is very helpful. My
experience is that I feel best when titrating DOWN, but when titrating up, it feels reaally bad. In fact, you cannot really titrate up with the nardil in my experience, because I always have to increase the dose right up to 60 mg per day for 8 weeks and then gradually decrease it. The side effects for those 8 weeks are horrendous, but then suddenly I begin to feel better. My present psychiatrist has suggested taking lithium with it, but I have resisted doing that, because I prefer to keep things simple and just take one drug, which is bad enought. I feel it might be hard to keep track of all the side effects if I take more than one medications. This was something which was told to me by my previous psychiatrist for whom I had a lot of respect. I tried paxil 4 years ago, after I had taken myself off the nardil, but it had no effect on me at all. Approx. 30 years ago, I was put on a tricyclic, which really didn't do anything for me either. My mother was on an MAOI, so maybe there is a family gene.... anyway, I will be interested to hear how you do on an MAOI. One thing I do have to watch for is that it did make me very manic, especially the first years. I went around just spending all my money, etc... But it has not pooped out on me... and it has been nearly 10 years now. Do keep in touch. It is so helpful




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:any name thread:6791